Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Related Diarrhea

Here's a taste of what TheBody.com has to offer on this topic:
Articles
U.S. Centers for Disease Control and Prevention

Drug to Treat HIV Treatment-Related Diarrhea Mired in Lawsuit

Napo Pharmaceuticals has filed a lawsuit against Salix Pharmaceuticals that has delayed availability of the drug Fulyzaq, which the two firms partnered in 2008 to develop. The U.S. Food and Drug Administration (FDA) approved Fulyzaq in 2012 for the... Read more »
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Loss of Appetite Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small... Read more »
Henry J. Kaiser Family Foundation

Discontinuing Antibiotic Used to Prevent Opportunistic Infections Among HIV Patients Could Increase Risk of Malaria, Diarrhea

"Abruptly discontinuing co-trimoxazole -- an antibiotic used to prevent opportunistic infections in HIV-positive people -- can lead to a higher incidence of malaria and diarrhea compared with patients who keep on taking the drug," according to a... Read more »
Ask the Experts

Diarrhea - HIV- or GI-related?

My primary care physician is an ID Specialist. He wants me to see a GI specialist because he thinks my continued problem with diarrhea is GI-related and not HIV-related. I was diagnosed in 1991 and went on meds and was doing extremely well with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment with effective HIV meds can certainly mask HIV-related neuropathy. Increase visceral fat in the setting of HIV infection (+/- treatment) is a complicated situation. Exercise, diet, stopping or switching HIV meds, growth hormone or growth... Read more »

HIV and diarrhea

OK, this is new for me. I'm 42 and was diagnosed with HIV 5 months ago. I've been responding very well to Trizivir and Viramune, going from a vl of 11,500,000 (yes, that's correct) to 1100 and CD4s of 400 to about 1300. I've...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Diarrhea is a common problem for many with HIV infection. My general approach to the issue is divided among several separtate fronts-- HIV, secondary complications or drug side effects.First, HIV itself can cause a... Read more »

Kaletra Related Diarrhea

Hi Docs! It was recently determined that I needed to use Nexium. My doctor changed out my un-boosted Reyataz (which has been effective for many years) with Kaletra. I would like to know what I can do to help with the diarrhea - will this resolve in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There often is more diarrhea with Kaletra than with unboosted Reyataz. Taking the Kaletra with food, increased fiber, calcium supplements, or use of loperamide (Immodium) or Lomotil (diphenoxylate/atropine) will help most patients. Kaletra realted... Read more »

Calcium for diarrhea-be careful of supplement formula

I just want to pass on my experience and that of a few friends dealing with HIV and med related diarrhea. We've tried most of the Rx's for diarrhea control lomotil, immodium, tincture of opium, Roxinol etc. Shaaman's product was...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
This is an idea for those of you with diarrhea. Magnesium-containing compounds are likely to increase diarrhea so be careful. I am not sure of the mechanism of calcium supplements here, but as long as you are well hydrated, they should not hurt. DTD... Read more »
Connect With Others

AIDS related diarrhea

Posted by Anonymous
AIDS-related diarrhea? I am interested in learning more about its
prevalence, causes and possible treatments. Any feedback is
welcome. Thanks




Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

never-ending diarrhea

Posted by Anonymous, 2 Replies
hi, i had a possible exposure from unprotected sex just over 3 months ago. After a month i had many symptoms of seroconversion (not diarrhea though). Now, after three months i've experienced diarrhea for almost 2 weeks straight! I haven't been in... Read more »

diarrhea - sign of recent infection?

Posted by Anonymous, 1 Reply
I have had a few encounters with other men over the past few months. Giving and getting fellatio without taking cum(although maybe precum) and kissing and having analingus performed on me. That is it, nothing else. Anyway, I have developed really... Read more »